View Full Version : Should I get on finasteride or not?

09-28-2015, 11:37 AM
Hi guys,
so finally I've my pills. I've been trying to find a trustworthy source and when I succeeded I ordered Penester(5mg finasteride). It has arrived today and I still can't decide whether I should start taking it or not. To give a bit more of insight on my current quandary : I'm a 17 years old boy who's been losing hair for about 3 years now I think. No male from my family is bald but I think I could end up being like NW3/NW4 - though without that bald circle at the top of head. The hair loss in my family is quite apparent but it's not the worst scenario - it's not like I'm gonna be completely bald (though you never know but I'm judging according to my brothers' father's and my grandfather's hair). My hair loss is not getting somehow visible - if I don't style my hair and even though I'm not losing my hair rapidly I'm losing my hair. The thing is I am kinda in between - it's enough to make me have a depression - but at the same time I know that I'm not gonna have a shiny scalp. And the question that's boggling my mind is : After I end taking finasteride can it increase my hair loss? Is it possible to lose more hair as you normally would when you get on finasteride and then just stop taking it? And as to the side effects - I'm not afraid - because should I experience them in any form I would quit finasteride immediately. So my question is: Could I by getting on finasteride and then stopping taking it lose more hair than I normally would without ever getting on it?
Thanks for your help.

09-28-2015, 02:04 PM
The final decision is obviously up to you, but in case you haven't researched it thoroughly, here is a little information:

- Minoxidil and finasteride are the ONLY clinical researched medications that have shown solid evidence for battling MPB
- The safety profile of finasteride IN THE MERCK studies showed it to be relatively safe... They noted a few instances (about 2-5%) of participants experienced reduced libido...
- There seems to be a growing online demographic of people that contradict the above statistics and have created sites such as propeciahelp... several on there have claimed that it has had effects much more drastic then what the study indicated
- There is also a growing online population that thinks the above is complete bull shit and it's all in there head
- There are MANY testimonials that show people not only maintaining their hair years and years while on the drug, but even regrowing hair...
- There are also a few people who assume their body responded to propecia through a feed back mechanism in which they produced more androgen receptors (BAD) and lost hair MORE rapidly on the drug. They complain of side effects such as oily skin, increased sebum production, burning, itching and tingling scalp, brain fog, insomnia and so on and so forth
- There are many other things to consider as well before taking it

SO... IF YOU ARE CONFUSED AS F*CK... YOU ARE PROBABLY RIGHT!!!! hahaha.... MOST people on here will say, just take it like a normal pill and forget about it. I did that and 6.5 months later, my hair is f*cking thinner than ever, my scalp burns and itches and I don't sleep well at all (NO, it's not in my head)... I am still praising the drug because I believe I see a lot of new hairs popping up.

SO... I would PERSONALLY say, yes.. if hair loss is destroying a part of your life, like it did mine, then you should consider it. But I WOULD NOT take it every day and just forget about it. I WOULD NOT believe that side effects are just in your head. BE SMART. Start by taking 1mg EOD and monitor yourself, without psyching yourself out. The statistics are in your favor. just use caution.

09-28-2015, 10:56 PM
I even thought about cutting the 5mg pill into 8 parts - do you think it would minimise the risk and still be effective? And yeah everything that you typed in really confuses me. People just seem to be really divided on this issue. So technically I take it that I could even lose more hair due to propecia? Because here's my opinion : I'm fine with the reduced libido since I think that if I stopped it early enough it just wouldn't have the chance to wreak much havoc to my body but should I even lose more hair due to this medication I'd really reconsider even starting it. So basically if I take it for a year and and then stop because it doesn't seem to be doing much I could even lose more hair am I right?

09-29-2015, 02:27 PM
I think I am still in the "ugly duckling phase" and my advice may be biased. Personally, since being on fin for 6.5 months, I have lost quite a bit of hair (and yes, it was very rapid and yes I actually counted hairs) I went from shedding about 100 a day to 250 a day. SOME say this is the drug doing it's job. That in order to regrow stronger, healthier hair, the follicle needs to "reorganize" itself to produce such a hair, which means it has to get rid of the old hair. Others that have been on it claim it made there hair loss more rapid and aggressive with no end in sight. So yes, it is confusing. The good stories seem to out weigh the bad, however.

If you take it for a year and stop, then any hairs regrown through the use of fin will eventually fall out, yes. It is a life long dedication. You are minimizing a hormone that is believed to be the main culprit for MPB and hair miniaturization. If you stop, that hormone will theoretically spike back up to the levels before and the DHT will once again attack the hair follicle.

10-01-2015, 06:53 AM
I even thought about cutting the 5mg pill into 8 parts - do you think it would minimise the risk and still be effective?

How are you going to cut such a small pill in 8 parts? Some men experience troubles with cutting it into 4 parts. Moreover, such a small dosage can be ineffective.

As about the hair loss itself, so nobody can answer how much will you lose or regrow. It is all individual and to get the answer you hould try the drug.

10-01-2015, 07:12 AM
I take 1mg a day and I've seen a good result so far. You are young but if the treatment works for you then you can still enjoy your 20's and wait for a better treatment. I wish I started when I was 19, I've spent the last 3.5 years hiding from the world. Im finally getting a ht but Im confident fin and minox could have saved me a lot of money and some of the best years of my life. Try it and pay no attention to people's paranoid nonsense on the internet

10-01-2015, 09:35 AM
id start with minoxidil first. you are too young to be going on fin. you need DHT for masculine development, and you are not mature as yet (21 and over). but do whatever you want.

10-01-2015, 09:54 AM
I am actually on it but I decided to cut it into 6 parts instead 8 that was impossible I mean 0.8mg seems to be close enough - I just wanted to know if any sides would kick in and how my body would respond (and if everything is normal I will start to cut it into 4 parts - 1.25mg/day) - and since people are so divided on whether I should take fin or not I decided to make some sort of an 'experiment' so that the people in my age group facing the same problem would know how I responded and what do I think about it. But so far everything is normal - libido - no change - or is it too soon to tell? When can people develop the sides?